Hail, Peoria
- When
- April 2, 7:28 AM CST
- Where
- Peoria County, 3 mi W of Hanna City
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 40.683, -89.850
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 2, 2:30 AM CST, 4 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 AM CST TUE APR 2 2002 SFC ANALYSIS SHOWS WARM FRONT STILL LINGERING OVER NORTHERN SECTIONS OF CEN IL ATTM...MAINLY ACROSS BMI AND PIA. WARM FRONT EXTENDS FROM A SFC WAVE CURRENTLY LOCATED IN WRN IL WITH THE STATIONARY FRONT EXTENDING ONWARD INTO SRN KS. STRONG COLD FRONT POISED IN NWRN IA AND SRN NB WITH STRONG PRES RISES NOTED NORTH OF THIS BOUNDARY. QUESTIONS TDY ARE PCPN CHCS AND COOL DOWN WITH COLD FRONT AS IT SURGES ACROSS THE AREA. MODELS ARE FAIRLY SIMILIAR WITH THE SFC WAVE IN ERN MO MOVING ACROSS THE NORTHERN SECTIONS OF CEN IL THIS MORNING...WITH THE COLD FRONT IN NEB WAITING UNTIL AFTER THE WAVE PASSES TO RETURN THE CLOUDS AND PRECIP CHCS. DIFFERENCES IN THE MODELS HAVE TO DO WITH PLACEMENT OF THE QPF AND TEMP DROPOFF...PREFER AVN MODEL OVERALL. MODELS ALL HINTING THAT PRECIP WILL BE POST FRONTAL TDY WITH MAIN COLD FRONT MOVING THROUGH PIA BY 12Z ...WITH COLD FRONT REACHING SPI...DEC AND CMI BY 18Z. SO UNTIL WAVE PASSES EARLY THIS MORN...EXPECT LITTLE OR NO PRECIP. EVEN WITH POST FRONTAL SHRAS...QPF AMOUNTS APPEAR TO BE LIGHT. WILL GO WITH A LIKELY POP TDY...BUT WILL CUT BACK ON TSRA CHC IN THE NRN SECTIONS WITH BEST TSRA CHC IN SERN IL...WHERE FROPA WILL BE LATER TDY AND WARMING MORE SIGNIF. LOTS OF CAA SLATED TO MOVE INTO CEN IL AFTER THE FROPA...SO DO EXPECT SOME FALLING TEMPS ACROSS THE AREA TDY...BUT MAYBE NOT AS DRAMATIC AS PREVIOUSLY ADVERTISED. SOME TEMPS CURRENTLY NORTH OF THE WARM FRONT MAY NOT MOVE MUCH AT ALL TDY...ESPECIALLY AREAS THAT HAVE SOME SNOW CVR. PIA MAY BE THE ONLY PLACE THAT HAS A CHC TO REBOUND FROM CHILLY MORNING NUMBERS AND CAA AS CLOUDS CLR OUT OF HERE BEFORE SUNSET. WILL GO FALLING TEMPS SOUTH OF WARM FRONT WERE AM TEMPS WILL BE IN THE 50S AND SLOWLY FALL. AS TEMPS FALL ANY LINGERING MOISTURE IN THE EAST MAY TURN OVER TO IP/SN THIS EVE. WILL CONTINUE THIS WORDING AS LOW LYRS REMAIN SATURATED. STRONG COLD CORE HIGH PRESS MOVES INTO THE AREA FOR WED AND THU...WITH TIGHT GRADIENT AND CHILLY CONDITIONS ON WED. COLD FRONT TAKES MOST OF THE MOISTURE TO THE EAST OF IL...SO EXPECT MOSTLY CLR CONDITIONS. ONLY PROBLEMS WILL BE UNSEASONALBY COLD TEMPS. DO NOT EXPECT TEMPS TO COMPLETELY BOTTOM OUT TUES NIGHT AS GRADIENT REMAINS TIGHT. BUT RIDGE MOVES OVERHEAD WED NIGHT WITH TEMPS IN SOME AREAS DROPPING TO NEAR RECORD LOWS. NWRLY UPR FLOW AND HIGH PRESS RIDGE KEEPS MOST OF IL DRY INTO THE WEEKEND...WITH TEMPS SLOWLY MODERATING. NEXT CHC OF PCPN APPEARS TO BE ON SUNDAY AS MOISTURE RETURNS FROM THE GULF AHEAD OF THE NEXT S/WV THAT MOVES ACROSS THE HIGH PLAINS INTO THE GRT LKS BY SUN AFTN. EXTENDED PORTION OF THE ZONES LOOKS FINE FOR NOW. WILL LOOK AT TEMPS A LITTLE CLOSER BUT FORESEE ONLY MINOR CHGS. PRELIMARY CCF FOR COORDINATION PURPOSES ONLY... SPI WU 056/028 043/026 049 22600 PIA WB 042/026 039/024 049 22620 DEC WU 055/028 043/026 049 22620 CMI WB 052/028 041/025 048 22730 MTO WU 052/028 042/028 048 22740 LWV WU 060/032 044/030 050 22740 .ILX...NONE. KETCHAM
ILZ027>031-036>038-040>057-061>063-066>068-071>073-021230- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CST TUE APR 2 2002 NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED ACROSS CENTRAL OR SOUTHEAST ILLINOIS THROUGH TONIGHT. A COLD FRONT MOVING THROUGH CENTRAL ILLINOIS WILL BRING A CHANCE OF THUNDERSTORMS TO PORTIONS OF EASTERN AND SOUTHEAST ILLINOIS LATE THIS MORNING AND THIS AFTERNOON. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. PLAHMER
The Lincoln radar (KILX), 73 km away, was scanning. The volume nearest the first event began at 13:29 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290202, 5290203, 5290204.